MAUDE Adverse Event Report: STRYKER GMBH GUIDE WIRE, BALL-TIPPED, STERILE T2 Ø3X1000 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH GUIDE WIRE, BALL-TIPPED, STERILE T2 Ø3X1000 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 18060085S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/13/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation is completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
The customer reported that : "during reaming for a femur nail, the nail guide broke off sharply after few seconds of reaming.Clinical consequences and current status of the patient or person involved: serious consequences, increased duration of intervention, ++ risk of infection" 4/16/2025 - additional information received from the customer: the procedure could be completed correctly with another guide.Major consequences for the child: large additional incision (need for a large additional skin incision to remove the guide), increased block time, ++ risk of infection.
 
Additional Manufacturer Narrative
Correction: please refer to section d9 the device was not returned.The reported event could be confirmed during the investigation.The device has not been returned for investigation.A photo of the broken guide wire was received, confirming the reported event.However, it was not possible to identify the lot number and no detailed investigation was possible based on the photo only.It was not possible to determine the root cause of the breakage without the device.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Corrections: please refer to sections d9 the device was returned, and h6 (method, results and conclusion codes).The reported event could be confirmed during the investigation.The device inspection revealed the following: the identification of the returned guide wire was confirmed based on the catalog # and lot # marked.The instrument broke into three parts, all were returned.In addition to the breakage, the guide wire is heavily deformed and is heavily scratched.The surface of the broken areas, combined with the deformation observed, give evidence that the device broke in a ductile manner, as a result of continuous heavy bending load.Dimensional inspection confirmed that the device is within specification.Based on investigation, the root cause was attributed to an user related issue.The breakage was caused by heavy continuous bending load applied by the user.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
The customer reported that: "during reaming for a femur nail, the nail guide broke off sharply after few seconds of reaming.Clinical consequences and current status of the patient or person involved: serious consequences, increased duration of intervention, risk of infection" 4/16/2025 - additional information received from the customer: the procedure could be completed correctly with another guide.Major consequences for the child: large additional incision (need for a large additional skin incision to remove the guide), increased block time, risk of infection.

Brand Name
GUIDE WIRE, BALL-TIPPED, STERILE T2 Ø3X1000 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21924665
Report Number0008031020-2025-00769
Device Sequence Number8821905
Product Code LXH
UDI-Device Identifier04546540195937
UDI-Public(01)04546540195937(17)280930(10)K18457B
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number18060085S
Device Lot NumberK18457B
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/01/2025
Supplement Date Received by Manufacturer05/20/2025
08/14/2025
Initial Report FDA Received Date04/29/2025
Supplement Report FDA Received Date06/17/2025
09/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown